MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse has reported that during five intraocular lens (iol) implant procedures, and after the insertion of the iol, debris was noted.The debris was cleared from the patients using i/a.The lenses were checked under the microscope prior to insertion into the eye, and no debris could be seen.Only after it was inserted into the eye could it be seen.The original procedure was completed in all instances and just a few minutes of extra time was used to ensure the debris had been cleared.There are five medical device reports associate with this physician.This report is associated with iol 2 of 5.
 
Additional Manufacturer Narrative
Product evaluation: the product and reported material were not returned.Two photos were provided.The distortion in the first photo made is difficult to see the reported material.An artifact is observed near the right edge.Unable to determine if the artifact is on or under the lens.The second photo has an elongated material at the 2 o¿clock position.The nature and origin of the material cannot be determined from the photo.Iol product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge was indicated.Product history records were reviewed for the potential cartridge lot numbers provided and documentation indicated the product met release criteria.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11602945
Report Number1119421-2021-00712
Device Sequence Number19732856
Product Code HQL
UDI-Device Identifier00380652332699
UDI-Public00380652332699
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.215
Device Lot Number15120584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient Age67 YR